Alert archive / California / High Surf Advisories in 2007
High Surf Advisory 8, NWS Eureka, CA
NWS Eureka, CA issued this high surf advisory at Dec 5, 2007, 2:06 AM PST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Dec 5, 2007, 2:06 AM PST (10:06 UTC)
- Expired
- Dec 5, 2007, 9:00 AM PST
- In force
- 7 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS46 KEKA 051050 CFWEKA COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 245 AM PST WED DEC 5 2007 CAZ001-051700- /O.NEW.KEKA.SU.Y.0008.071205T1006Z-071205T1700Z/ REDWOOD COAST- 245 AM PST WED DEC 5 2007 ...HIGH SURF ADVISORY IN EFFECT UNTIL 9 AM PST THIS MORNING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PST THIS MORNING. LARGE WEST SWELL WILL CONTINUE TO IMPACT THE SHORELINE EARLY THIS MORNING. SWELL WILL FLUCTUATE BETWEEN 16 TO 18 FEET UNTIL 9 AM THIS MORNING. BREAKERS IN THE SURF ZONE WILL BE NEAR 20 FEET THROUGH EARLY MORNING. THE SWELL WILL SUBSIDE TO 13 TO 15 FEET BY THIS AFTERNOON. THE HAZARDOUS SURF WILL SUBSIDE MORE SUBSTANTIALLY TONIGHT AND THURSDAY. THESE LARGE WAVES CONTAIN TREMENDOUS FORCE AND CAN QUICKLY SWEEP INDIVIDUALS INTO THE COLD AND TURBULENT WATER...WHERE SURVIVAL IS UNLIKELY. PEOPLE ARE ADVISED TO REMAIN WELL AWAY FROM THE SURF ZONE. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$
1 follow-up statement
000 WHUS46 KEKA 051647 CFWEKA COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 847 AM PST WED DEC 5 2007 CAZ001-051800- /O.EXP.KEKA.SU.Y.0008.000000T0000Z-071205T1700Z/ REDWOOD COAST- 847 AM PST WED DEC 5 2007 ...HIGH SURF ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING... THE HIGH SURF ADVISORY WILL BE ALLOWED TO EXPIRE AT 9 AM PST THIS MORNING. THE SEA HEIGHTS HAVE SUBSIDED BELOW 18 FEET AND WILL CONTINUE TO SUBSIDE TODAY AND TONIGHT. HOWEVER CAUTION SHOULD STILL BE USED WHILE AT THE BEACH AS THE WAVE HEIGHTS WILL BE 13 TO 15 FEET TODAY...AND 10 TO 12 FEET TONIGHT. $$
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this high surf advisory went out at Dec 4, 3:45 PM PST, 10 hours 21 minutes earlier.
Area forecast discussion, Dec 4, 3:45 PM PST, 10 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 345 PM PST TUE DEC 4 2007 .SYNOPSIS...DRY WEATHER WILL CONTINUE THROUGH WEDNESDAY AS WEAK HIGH PRESSURE REMAINS OVER THE REGION. A COLD FRONT APPROACHING THE COAST WILL LIKELY SPREAD RAIN OVER THE AREA THURSDAY AFTERNOON THROUGH FRIDAY MORNING. STRONG HIGH PRESSURE BUILDING INTO THE WEST COAST OVER THE WEEKEND WILL BRING A RETURN TO DRY WEATHER ALONG WITH BREEZY NORTHERLY WINDS. && .DISCUSSION...SATELLITE IMAGERY SHOWS HIGH CLOUDS STREAMING OVER THE NORTHERN HALF OF THE GOLDEN STATE AS THE PATTERN SHIFTS TO A MORE ZONAL FLOW. A SHORTWAVE SHOWS UP ON IR/WV IMAGERY MOVING EAST NORTHEAST AND NEARING 145W. MODELS INITIALIZE FAIRLY WELL ON THIS FEATURE...BUT INDICATE THAT IT WILL DISSIPATE TONIGHT. ANOTHER SHORTWAVE CURRENTLY NEAR 155W IS EXPECTED TO CONTINUE MOVING EASTWARD THROUGH THURSDAY AND DIG INTO THE WEST COAST THROUGH FRIDAY MORNING. AS THE VORT MAX AND THE ASSOCIATED COLD FRONT MOVE ONSHORE THURSDAY...RAIN WILL SPREAD ACROSS THE AREA. ALTHOUGH RAIN IS LIKELY ACROSS THE ENTIRE CWA THURSDAY AFTERNOON...RAINFALL TOTALS DO NOT APPEAR TOO IMPRESSIVE AT THE MOMENT. HIGH PRESSURE BUILDING OVER THE WEST COAST WILL COMBINE WITH LOW PRESSURE OVER THE GREAT BASIN TO TIGHTEN THE PRESSURE GRADIENT AND CAUSE BREEZY NORTH WINDS SATURDAY INTO SUNDAY MORNING. CLEARING SKIES AND COOLER...DRIER AIR WILL ALLOW OVERNIGHT LOWS ALONG THE COAST TO DIP BELOW AVERAGE WITH HIGHS REMAINING NEAR NORMAL. RIDGING WILL REMAIN IN PLACE OVER THE EASTERN PACIFIC THROUGH THE WEEKEND. IN THE EXTENDED PERIOD...MODEL DIFFERENCE MAKE THINGS A LITTLE TRICKIER. BOTH THE GFS AND ECMWF INDICATE A FRONT MOVING ONTO THE WEST COAST TUESDAY. THE 12Z RUNS OF BOTH MODELS SHOWED RAIN IN THE EKA CWA...BUT THE 18Z GFS SHOWS THE FRONT DISSIPATING BEFORE REACHING THE COAST WITH NO RAIN IN NORTHERN CALIFORNIA. FOR NOW...WILL CONTINUE WITH LOW POPS FOR TUESDAY WITH THE BEST CHANCE OF RAIN IN THE NORTHERN PORTION OF THE AREA. KL && .AVIATION...HIGH PRESSURE WILL BUILD OVER THE REGION TONIGHT. THIS WILL MEAN CALM TO LIGHT AND VARIABLE WINDS TONIGHT INTO WEDNESDAY MORNING WHICH WILL ENHANCE THE DEVELOPMENT OF FOG AND LOW CEILINGS ALONG THE COAST. INLAND...DUE TO THE MOISTURE FROM THE RECENT HEAVY RAIN, EXPECT AREAS OF VALLEY FOG AND STRATUS CEILINGS TO DEVELOP AROUND MIDNIGHT. KENNEDY && .MARINE...LARGE WEST SWELL, ABEIT SUBSIDING, WILL CONTINUE TO PROPAGATE THROUGH THE COASTAL WATERS TONIGHT. THE SWELL PEAKED AT 26 FEET AT BUOY 22 AT 17Z THIS MORNING AND AT 25 FEET AT BUOY 14 AT 19Z. THE SWELL IS EXPECTED TO CONTINUE TO SUBSIDE AND WILL BE BELOW 18 FEET BY MIDDAY WEDNESDAY AND NEAR 10 FEET ON THURSDAY. THE NEXT FRONTAL SYSTEM WILL MOVE ACROSS THE WATERS ON THURSDAY. AHEAD OF THE FRONT EXPECT SOUTH WINDS TO REACH SMALL CRAFT CRITERIA AND THEN BEHIND THE FRONT THE WINDS SHIFT TO THE NORTH AND WILL WILL REACH GALE FORCE. THE SWELL WILL BUILD TO NEAR 15 FEET. KENNEDY && .EKA WATCHES/WARNINGS/ADVISORIES... HIGH SURF WARNING UNTIL MIDNIGHT FOR CAZ001-002. HAZARDOUS SEAS WARNING PT ST GEORGE TO CAPE MENDOCINO OUT 60 NM. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Dec 4, 3:44 PM PST, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 344 PM PST TUE DEC 4 2007 CAZ001-002-052345- REDWOOD COAST-MENDOCINO COAST- 344 PM PST TUE DEC 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT HIGH SURF WARNING CONTINUES THROUGH MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HIGH SURF ADVISORY IS EXPECTED FROM MIDNIGHT TONIGHT THROUGH NOON WEDNESDAY. .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN EUREKA.
In the hours before
Local storm report, Dec 4, 9:12 PM PST, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
912 PM PST TUE DEC 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HEAVY RAIN 3 NW CRESCENT CITY 41.78N 124.24W
12/04/2007 M1.59 INCH DEL NORTE CA ASOS
STORM TOTAL RAINFALL. MEASURED AT CRESCENT CITY AIRPORT.
0800 PM HEAVY RAIN 12 SE GASQUET 41.74N 123.79W
12/04/2007 M3.88 INCH DEL NORTE CA MESONET
STORM TOTAL RAINFALL. MEASURED AT SHIP MOUNTAIN RAWS.
0800 PM HEAVY RAIN 11 W HOOPA 41.04N 123.88W
12/04/2007 M2.67 INCH HUMBOLDT CA MESONET
STORM TOTAL RAINFALL. MEASURED AT BLUE LAKE RAWS.
0800 PM HEAVY RAIN N ARCATA ARPT 40.98N 124.10W
12/04/2007 M1.44 INCH HUMBOLDT CA ASOS
STORM TOTAL RAINFALL. MEASURED AT ARCATA AIRPORT.
0800 PM HEAVY RAIN 2 N EUREKA 40.78N 124.18W
12/04/2007 M1.68 INCH HUMBOLDT CA OFFICIAL NWS OBS
STORM TOTAL RAINFALL. MEASURED AT NWS WFO.
0800 PM HEAVY RAIN N FORTUNA 40.59N 124.14W
12/04/2007 M1.93 INCH HUMBOLDT CA PARK/FOREST SRVC
STORM TOTAL RAINFALL. MEASURED AT FORTUNA FOREST SERVICE
OFFICE.
0800 PM HEAVY RAIN 4 S PETROLIA 40.26N 124.27W
12/04/2007 M6.47 INCH HUMBOLDT CA MESONET
STORM TOTAL RAINFALL. MEASURED AT COOSKIE MOUNTAIN RAWS.
0800 PM HEAVY RAIN 1 NW HONEYDEW 40.24N 124.13W
12/04/2007 M8.60 INCH HUMBOLDT CA MESONET
STORM TOTAL RAINFALL. MEASURED AT HONEYDEW RAWS.
0800 PM HEAVY RAIN 1 SSE UKIAH 39.13N 123.20W
12/04/2007 M1.40 INCH MENDOCINO CA ASOS
STORM TOTAL RAINFALL. MEASURED AT UKIAH MUNICIPAL
AIRPORT.
0800 PM HEAVY RAIN 4 ESE DINSMORE 40.46N 123.52W
12/04/2007 M3.10 INCH TRINITY CA MESONET
STORM TOTAL RAINFALL. MEASURED AT MAD RIVER RAWS.
0800 PM HEAVY RAIN N HOOPA 41.05N 123.67W
12/04/2007 M3.63 INCH HUMBOLDT CA MESONET
STORM TOTAL RAINFALL. MEASURED AT HOOPA RAWS.
0800 PM HEAVY RAIN 3 NNE CARRVILLE 41.11N 122.70W
12/04/2007 M3.88 INCH TRINITY CA MESONET
STORM TOTAL RAINFALL. MEASURED AT SCORPION RAWS.
0800 PM HEAVY RAIN 2 NNE LAYTONVILLE 39.70N 123.49W
12/04/2007 M4.97 INCH MENDOCINO CA MESONET
STORM TOTAL RAINFALL. MEASURED AT LAYTONVILLE RAWS.
0800 PM HEAVY RAIN 4 W ETTERSBURG 40.13N 124.07W
12/04/2007 M9.62 INCH HUMBOLDT CA TRAINED SPOTTER
STORM TOTAL RAINFALL. MEASURED BY TRAINED NWS SPOTTER.
0800 PM HEAVY RAIN 11 SSW CARRVILLE 40.91N 122.78W
12/04/2007 M4.24 INCH TRINITY CA TRAINED SPOTTER
STORM TOTAL RAINFALL. MEASURED BY TRAINED NWS SPOTTER.
0800 PM HEAVY RAIN 1 N DEL LOMA 40.77N 123.33W
12/04/2007 M2.08 INCH TRINITY CA TRAINED SPOTTER
STORM TOTAL RAINFALL. MEASURED BY TRAINED NWS SPOTTER.
&&
RJMLocal storm report, Dec 4, 9:12 PM PST, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA...CORRECTED CRESCENT CITY ASOS RAIN TOTAL
912 PM PST TUE DEC 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HEAVY RAIN 3 NW CRESCENT CITY 41.78N 124.24W
12/04/2007 M1.86 INCH DEL NORTE CA ASOS
STORM TOTAL RAINFALL. MEASURED AT CRESCENT CITY AIRPORT.
0800 PM HEAVY RAIN 12 SE GASQUET 41.74N 123.79W
12/04/2007 M3.88 INCH DEL NORTE CA MESONET
STORM TOTAL RAINFALL. MEASURED AT SHIP MOUNTAIN RAWS.
0800 PM HEAVY RAIN 11 W HOOPA 41.04N 123.88W
12/04/2007 M2.67 INCH HUMBOLDT CA MESONET
STORM TOTAL RAINFALL. MEASURED AT BLUE LAKE RAWS.
0800 PM HEAVY RAIN N ARCATA ARPT 40.98N 124.10W
12/04/2007 M1.44 INCH HUMBOLDT CA ASOS
STORM TOTAL RAINFALL. MEASURED AT ARCATA AIRPORT.
0800 PM HEAVY RAIN 2 N EUREKA 40.78N 124.18W
12/04/2007 M1.68 INCH HUMBOLDT CA OFFICIAL NWS OBS
STORM TOTAL RAINFALL. MEASURED AT NWS WFO.
0800 PM HEAVY RAIN N FORTUNA 40.59N 124.14W
12/04/2007 M1.93 INCH HUMBOLDT CA PARK/FOREST SRVC
STORM TOTAL RAINFALL. MEASURED AT FORTUNA FOREST SERVICE
OFFICE.
0800 PM HEAVY RAIN 4 S PETROLIA 40.26N 124.27W
12/04/2007 M6.47 INCH HUMBOLDT CA MESONET
STORM TOTAL RAINFALL. MEASURED AT COOSKIE MOUNTAIN RAWS.
0800 PM HEAVY RAIN 1 NW HONEYDEW 40.24N 124.13W
12/04/2007 M8.60 INCH HUMBOLDT CA MESONET
STORM TOTAL RAINFALL. MEASURED AT HONEYDEW RAWS.
0800 PM HEAVY RAIN 1 SSE UKIAH 39.13N 123.20W
12/04/2007 M1.40 INCH MENDOCINO CA ASOS
STORM TOTAL RAINFALL. MEASURED AT UKIAH MUNICIPAL
AIRPORT.
0800 PM HEAVY RAIN 4 ESE DINSMORE 40.46N 123.52W
12/04/2007 M3.10 INCH TRINITY CA MESONET
STORM TOTAL RAINFALL. MEASURED AT MAD RIVER RAWS.
0800 PM HEAVY RAIN N HOOPA 41.05N 123.67W
12/04/2007 M3.63 INCH HUMBOLDT CA MESONET
STORM TOTAL RAINFALL. MEASURED AT HOOPA RAWS.
0800 PM HEAVY RAIN 3 NNE CARRVILLE 41.11N 122.70W
12/04/2007 M3.88 INCH TRINITY CA MESONET
STORM TOTAL RAINFALL. MEASURED AT SCORPION RAWS.
0800 PM HEAVY RAIN 2 NNE LAYTONVILLE 39.70N 123.49W
12/04/2007 M4.97 INCH MENDOCINO CA MESONET
STORM TOTAL RAINFALL. MEASURED AT LAYTONVILLE RAWS.
0800 PM HEAVY RAIN 4 W ETTERSBURG 40.13N 124.07W
12/04/2007 M9.62 INCH HUMBOLDT CA TRAINED SPOTTER
STORM TOTAL RAINFALL. MEASURED BY TRAINED NWS SPOTTER.
0800 PM HEAVY RAIN 11 SSW CARRVILLE 40.91N 122.78W
12/04/2007 M4.24 INCH TRINITY CA TRAINED SPOTTER
STORM TOTAL RAINFALL. MEASURED BY TRAINED NWS SPOTTER.
0800 PM HEAVY RAIN 1 N DEL LOMA 40.77N 123.33W
12/04/2007 M2.08 INCH TRINITY CA TRAINED SPOTTER
STORM TOTAL RAINFALL. MEASURED BY TRAINED NWS SPOTTER.
&&
RJMThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 4, 8:39 PM PST | High Surf Advisory | EKA | 4 hr |
Nearby
High Surf Advisories in California, 2007Every high surf advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.